Alert archive / New York / Small Craft Advisories in 2016
Small Craft Advisory 81, NWS New York, NY
NWS New York, NY issued this small craft advisory at Sep 23, 2016, 4:09 AM EDT. It took effect at Sep 24, 2016, 12:00 AM EDT. It was in force for 35 hr.
The area
The counties it named.
The facts
- Issued
- Sep 23, 2016, 4:09 AM EDT (08:09 UTC)
- In effect from
- Sep 24, 2016, 12:00 AM EDT
- Expired
- Sep 25, 2016, 10:36 AM EDT
- In force
- 35 hr
- Issued by
- NWS New York, NY
The text
As transmitted.
035 WHUS71 KOKX 230809 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 409 AM EDT FRI SEP 23 2016 ...ROUGH CONDITIONS LATE TONIGHT INTO SATURDAY... ANZ330-335-338-340-345-232030- /O.NEW.KOKX.SC.Y.0081.160924T0400Z-160924T1000Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 409 AM EDT FRI SEP 23 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM EDT SATURDAY. * WINDS AND SEAS...NORTHEAST WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ350-353-355-232030- /O.NEW.KOKX.SC.Y.0081.160924T0400Z-160924T2200Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 409 AM EDT FRI SEP 23 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM EDT SATURDAY. * WINDS AND SEAS...NORTH WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
8 follow-up statements
740 WHUS71 KOKX 231933 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 333 PM EDT FRI SEP 23 2016 ...ROUGH CONDITIONS LATE TONIGHT INTO SATURDAY... ANZ330-335-338-340-345-240900- /O.CON.KOKX.SC.Y.0081.160924T0400Z-160924T1000Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 333 PM EDT FRI SEP 23 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM EDT SATURDAY... * WINDS AND SEAS...NORTHEAST WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ350-353-355-240900- /O.CON.KOKX.SC.Y.0081.160924T0400Z-160924T2200Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 333 PM EDT FRI SEP 23 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM EDT SATURDAY... * WINDS AND SEAS...NORTHEAST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
021 WHUS71 KOKX 240236 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 1036 PM EDT FRI SEP 23 2016 ...ROUGH CONDITIONS INTO SATURDAY... ANZ330-335-338-340-345-241000- /O.CON.KOKX.SC.Y.0081.160924T0400Z-160924T1000Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 1036 PM EDT FRI SEP 23 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT SATURDAY... * WINDS...NORTH TO NORTHEAST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ350-353-355-241100- /O.CON.KOKX.SC.Y.0081.160924T0400Z-160924T2200Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 1036 PM EDT FRI SEP 23 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT SATURDAY... * WINDS AND SEAS...NORTH TO NORTHEAST WINDS 15 TO 20 KT WITH GUSTS TO 25 KT. SEAS 4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
180 WHUS71 KOKX 240717 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 317 AM EDT SAT SEP 24 2016 ...ROUGH CONDITIONS INTO SUNDAY... ANZ350-353-355-241530- /O.EXT.KOKX.SC.Y.0081.000000T0000Z-160925T1800Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 317 AM EDT SAT SEP 24 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 PM EDT SUNDAY... * WINDS AND SEAS...NORTH WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. THE HIGHEST WINDS WILL BE THROUGH THIS AFTERNOON. SEAS 4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ330-335-338-340-345-241000- /O.CON.KOKX.SC.Y.0081.000000T0000Z-160924T1000Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 317 AM EDT SAT SEP 24 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING... * WINDS...NORTHEAST AROUND 15 KT WITH GUSTS UP TO 25 KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
761 WHUS71 KOKX 240958 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 558 AM EDT SAT SEP 24 2016 ...ROUGH CONDITIONS INTO SUNDAY... ANZ330-335-338-340-345-241100- /O.EXP.KOKX.SC.Y.0081.000000T0000Z-160924T1000Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 558 AM EDT SAT SEP 24 2016 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 6 AM EDT EARLY THIS MORNING... WINDS HAVE FALLEN BELOW SMALL CRAFT LEVELS AND THE ADVISORY WILL BE ALLOWED TO EXPIRE. $$ ANZ350-353-355-242200- /O.CON.KOKX.SC.Y.0081.000000T0000Z-160925T1800Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 558 AM EDT SAT SEP 24 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT SUNDAY... * WINDS AND SEAS...NORTH WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
102 WHUS71 KOKX 241919 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 319 PM EDT SAT SEP 24 2016 ...ROUGH CONDITIONS INTO SUNDAY... ANZ350-353-355-250900- /O.EXT.KOKX.SC.Y.0081.000000T0000Z-160925T2200Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 319 PM EDT SAT SEP 24 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EDT SUNDAY... * WINDS AND SEAS...NORTH WINDS 10 TO 15 KT WITH GUSTS UP TO 20 KT. SEAS 4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
770 WHUS71 KOKX 242349 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 749 PM EDT SAT SEP 24 2016 ...ROUGH CONDITIONS INTO SUNDAY... ANZ350-353-355-251000- /O.CON.KOKX.SC.Y.0081.000000T0000Z-160925T2200Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 749 PM EDT SAT SEP 24 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT SUNDAY... * WINDS AND SEAS...NORTH WINDS 15 TO 20 KT WITH GUSTS UP TO 25 KT TONIGHT. SEAS 3 TO 6 FEET...WITH A SOUTHEAST SWELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
515 WHUS71 KOKX 250711 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 311 AM EDT SUN SEP 25 2016 ...ROUGH CONDITIONS THROUGH TODAY... ANZ350-353-355-252100- /O.CON.KOKX.SC.Y.0081.000000T0000Z-160925T2200Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 311 AM EDT SUN SEP 25 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... * WINDS AND SEAS...NORTH WINDS 5 TO 15 KT WITH GUSTS UP TO 20 KT. SEAS 3 TO 6 FEET...WITH A SOUTHEAST SWELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
760 WHUS71 KOKX 251436 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 1036 AM EDT SUN SEP 25 2016 ...HAZARDOUS SEAS ON THE OCEAN TODAY... ANZ350-353-355-252200- /O.CAN.KOKX.SC.Y.0081.000000T0000Z-160925T2200Z/ /O.NEW.KOKX.SW.Y.0015.160925T1436Z-160925T2200Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 1036 AM EDT SUN SEP 25 2016 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 6 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN UPTON HAS REPLACED THE SMALL CRAFT ADVISORY WITH A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL 6 PM EDT THIS EVENING. * SEAS...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELLS CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER THAT BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ JMC
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this small craft advisory went out at Sep 23, 1:51 AM EDT, 2 hours 18 minutes earlier.
Area forecast discussion, Sep 23, 1:51 AM EDT, 2 hours 18 minutes before
Area Forecast Discussion National Weather Service New York NY 151 AM EDT Fri Sep 23 2016 .SYNOPSIS... High pressure weakens and moves farther offshore tonight into Friday. A cold front over the Great Lakes passes through Friday evening. Canadian high pressure will build in this weekend, then pass east on Monday. A frontal system may approach from the west some time from Tuesday into Thursday. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... High pressure weakens and moves farther offshore leaving the region with light winds and still enough subsidence to allow for mostly clear conditions. Optimal radiational cooling is thus present across the region, allowing for a vast range of temperature between urban and rural locations. Temperatures were further adjusted down slightly as temperatures for the region were running a few degrees less than forecast. This is accounting for a few more degrees of cooling with the light winds and mostly clear conditions expected to remain through the rest of the overnight. For overnight lows, readings range from the upper 40s to lower 60s. && .SHORT TERM /6 AM THIS MORNING THROUGH 6 PM SATURDAY/... Cold front approaches area from NW on Friday with an amplifying upper trough across eastern Canada. Cold frontal passage looks to be during the early evening hours, passing south of LI/NYC metro by 10 PM. There is decent low-level lift with the front and marginal instability with CAPES around 500 J/KG across the interior, otherwise best upper forcing remains north of the region. Thus, looking for a low chance of showers and possibly a thunderstorm from late afternoon in the interior, through the early morning hours far eastern sections. Much of the cloud cover and precipitation will be post-frontal, with the 85h-70h front. Ahead of the front Friday, unseasonably warm conditions will continue with a SW flow and warm heights aloft. Highs will range from the lower 80s at the coast, to the mid and upper 80s NYC metro and interior. A gusty northerly flow will develop behind the front Friday night with gusts up to 20 mph. Clearing will be gradual from the NW during the morning hours. Lows Friday night will be a few degrees cooler than the previous night, but still a few degrees above normal. There is a moderate risk of rip current development at Atlantic Beaches on Friday. && .LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/... Forecast early on is relatively straightforward, as a cooler and much drier Canadian air mass arrives for Sat through Mon. Morning clouds should give way to afternoon sunshine on a gusty NE-N flow. High temps should be 10-15 degrees cooler on Sat than those fcst for Fri, in the lower and mid 70s, then a little cooler for Sunday and Monday, with upper 60s and lower 70s. Lows both Sat night and Sunday night should have a wide range due to ideal radiational cooling conditions under clear skies, with diminishing winds toward daybreak Sunday and light winds Sunday night, from 50-55 in NYC metro, to the 40s most elsewhere, to the mid/upper 30s in outlying areas. Per current forecast frost advisories could be needed for interior portions of the Lower Hudson Valley and SW CT for Sunday night. Meanwhile, a complicated flow regime will be setting up across North America this weekend into the middle of next week, with decreasing forecast certainty after Monday. Medium range guidance has been forecasting an omega block to develop over the eastern two-thirds of the continent, but the details remain sketchy. Earlier runs of the ECMWF and today's 12Z GFS have advertised a stronger block, which would keep a weak frontal system to our west through the middle of next week, with reinforcing shots of cooler air for us as mid level shortwaves rotate around the eastern leg of the block over the Canadian maritimes, while today's 12Z ECMWF, by cutting off part of the energy of the western leg of the block over the Southwest this weekend, is allowing a more progressive pattern and frontal passage Mon night into Tue. As a result the forecast trends to near average temps and mainly slight chance PoP from late Monday night onward. && .AVIATION /06Z FRIDAY THROUGH TUESDAY/... VFR as high pressure slides south and a cold front approaches from the north this AFTN. The front passes through this evening with some SCT -SHRA (with a very low CHC for TS) mainly N and E of the NY Metro in its wake. Light winds this morning back to W (SW along the coast) by AFTN. Winds at KEWR may reach 10 KT between 20Z and 23Z and the direction could be WNW (~290 degrees), but gusts do not seem likely to occur. Timing of Cold FROPA with distinct wind shift to the NNE may be 1-2 hours sooner than fcst this evening. .Outlook for 06Z Saturday through Tuesday... .SAT-MON...VFR. .TUE...VFR. CHC -RASH late. && .MARINE... A weak pressure gradient remains across the waters through Friday ahead of an approaching cold front. Gusty north winds behind the cold front Friday night and SE/E swells may bring seas to around SCA criteria on the ocean waters. Confidence is too low to issue at this time. The combination of wind waves in post-frontal northerly flow and incoming swells from distant Karl should lead to SCA conditions on the ocean mainly from late Fri night into Sat night. An afternoon buoy ob near Karl currently shows 11-ft seas with a 10-second period, which per swell decay algorithm would arrive Sat afternoon as long period 4-ft swells, which in combination with N flow around 15 kt should likely lead to at least 5-ft seas Sat night even if Karl does not strengthen. Quiet thereafter with high pressure in control Sunday through Mon night, then possibly a weak frontal passage late Mon night into Tue. && .HYDROLOGY... No significant widespread rainfall is expected through Friday night. It should be dry from Saturday through at least early next week. && .OKX WATCHES/WARNINGS/ADVISORIES... CT...None. NY...None. NJ...None. MARINE...None. && SYNOPSIS...Goodman/DW NEAR TERM...JM SHORT TERM...DW LONG TERM...Goodman AVIATION...DS/Tongue MARINE...Goodman/DW HYDROLOGY...Goodman/DW
Hazardous weather outlook, Sep 22, 4:29 AM EDT, 23 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 429 AM EDT THU SEP 22 2016 CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-230830- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC- EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX- EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 429 AM EDT THU SEP 22 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-230830- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 429 AM EDT THU SEP 22 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
Nearby
Small Craft Advisories in New York, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.